MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVES DIVISION MOSAIC AORTIC BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 305C2
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Corneal Pannus (1447); Aortic Valve Stenosis (1717)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the sewing ring was damaged along the right and non coronary cusps.Damage occurred likely during explant.The valve stent posts appeared deflected.All leaflets were in the closed position with the left cusp free margin on the same plane as the coaptive ridge of the right cusp.All leaflets were slightly stiff but flexible except where pannus extended on the inflow.It appeared that the nodule of aranti on the lunula of the left cusp was torn off.No loose tissue was returned with the valve.All commissures were intact.Pannus on the inflow lined the tissue and base stitching adjacent to all cusps, extending over the inflow margin of attachment, and 1 to 5 mm onto all cusps showing a reduced inflow orifice area.An unknown amount of pannus appears to have been removed on the inflow and outflow during explant.Radiography showed no evidence of calcification on the valve leaflets.Conclusion: the device was returned for analysis.Visual inspection was performed on the returned device.The pannus overgrowth on the inflow appears to have extended several millimeters out onto the leaflet which would have significantly impaired the leaflet mobility.The impairment of leaflet mobility may have led to the stenosis.Pannus overgrowth is associated with surgical valve replacement due to patient interaction and/or healing response with the surgical valve.Pannus overgrowth has been an inherent risk of surgical valve replacement.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 5 years and 11 months post implant of this bioprosthetic valve, it was explanted and replaced due to stenosis.An aortic aneurysm repair was also performed during this intervention.No other adverse patient effects were reported.

Brand Name
MOSAIC AORTIC BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6871073
Report Number2025587-2017-01618
Device Sequence Number19138510
Product Code LWR
UDI-Device Identifier00613994760692
UDI-Public00613994760692
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2015
Device Model Number305C2
Device Catalogue Number305C227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR